Hi friends,got text from Haemotologist and I am now undetectable after just 3months 50 mg Sprycel!!!Just wanted share good news and also ask,should I now drop meds? It’s only because of this site that I was able start on 50mgs and it has done the trick,Would you advise dropping now?I will have to chop tabs in half so will be 25mgs.As usual,any advice GREATLY appreciated.
You are here
Non detectable-Yay!Now what?
There is increasing evidence that LOWER starting dose sprycel can be MORE effective than higher dose for many patients. The key seems to be sprycel's impact in suppressing your normal immune system at higher doses. Patients who experience either pleural effusions and/or suppressed blood counts due to sprycel seem to be very good candidates with excellent response on lower dasatinib doses. I was one of them and have been on 20 mg sprycel and remain "undetected" for over two years - getting ready to stop taking sprycel altogether!
You could consider dropping your dose further to 20 mg and test that it works (I believe it will). You then keep it there as maintenance for at least two years. You need to be "undetected" for a minimum of two years before testing that you can stop.
You are in a good place. CML is history for you.
Tanya - SO pleased for you! Do not drop the meds, however. Scuba is correct - you need two years of near-or-undetectables before trying that. The studies show that the more years the better chance you have of durable TFR. Also, don't want to be the Black Fairy at the cradle, BUT - I got a single undetectable once, and then went back to detectable, so don't let your expectations run away with you. Keep your hopes up, but not the expectations.
Hiya Tanya ,Well done you ,you must be over the moon and so quick to get there .Wish I knew how I was doing hospital seem to have lost my June test results my Doc never followed it up and it's been 4 weeks since my latest one still no results getting pretty fed up .Keep up the good work and hope you can get 20 mg tabs to save you cutting them up .Regards ,Denise.
Thanks Scuba,yes have read and reread all I can on lower dose Sprycel effectiviity.Not a lot of Doctors are aware of it...Will ask my Doc and take it from there.Thanks for all yr knowledge and input on this forum
That’s great Denise,and a relief for you!Am happy for you🙂Am going see Doc again in November,she was going to discuss me going to 20mg with her colleagues as she has never had anyone on that dose,let alone go off meds all together.If my next bloods remain undetectable,I am going to insist on lowering g to 20mgs.Will let y’all know.much love and stay in touch 😊❤️
Hi Alastair, my eyesight has changed slightly need reading glasses now they changed quite quickly after starting Dasatinib and I had only just had my eyes tested and there wasn't any change then .Also I have bone pain in my hip and down my thigh and a powdery sense of taste ,it's strange it's like a cornflower after taste .Hoping I can reduce down to 20mgs soon to see if any of this goes away.You seem to be doing amazingly well going treatment free ,Good Luck in the future and Keep well ,Regards ,Denise.
Hi Jeremy ,I was blaming the Dasatinib but it turns out it was the toothpaste I was using .It was a strong tasting Oral b ,after reading reviews of it people were saying it was too harsh and causing skin to peel inside the mouth and lips ,so I stopped using it and after a few days the powdery taste had gone .Thank god cos it was driving me mad I couldn't taste things like vinegar for instance .So experiment ,a change of toothpaste could be it ,Good Luck , Denise.
Hi Tanya, just got my latest bloods and I am undetectable now yippee ,hoping I can reduce dose soon to see if bone pain in my hip and shoulder goes away.I have had my hip xrayed and I have got very mild osteoarthritis but doc thinks it shouldn't be causing so much pain.Hope you are keeping well ,Wishing you a Merry Christmas and a Healthy New Year.Denise.
With all that I've seen about 50 mg of Sprycel might be the new norm, is it worth bringing up with my Doc to adjust my dosage after the 1 month mark? I'm currently taking 100 mg. I've had zero side effects so far.
Hi,my Doc was very insistent I go on 100 mg Dasatinib at the start but having read what Scuba had to say and all the information he provided I stuck to my guns and said no I wanted a lower dose .She wouldn't go as low as 50mg so prescribed 70 mg but luckily the tabs came in 50 mg and 20 mg so I just took the 50mg .She was very pleased with my first BCR-ABL But was shocked when I said that's with only the 50 mg I sort of said told you so .She is not a CML specialist so behind the times.So yes ,you ask for a reduction it's your body 100 mg is too toxic and don't take no for an answer. I printed off one of the papers Scuba provided and asked her to read it .Good Luck ,Denise.
Zero side effects you can "feel" is good. We don't know what side effects are going on that you do not feel.
It is worth bringing up with your doc on the new data suggesting lower initial dose may be as good or even better than 100 mg. It does depend on how you are responding. There are some patients who need full dose - even higher (140 mg) in order to achieve satisfactory response, but they are a much smaller population of patients and not the norm. And these patients have a different toxicity profile to begin with. In other words, their 140 mg dose is equivalent to someone else's 50 mg dose.
Finding the lowest dose that works is the goal. Your doctor should work with you to discover that dose. Chances are it is not 100 mg.